# SDR 2003UALA00687

- Difficulty date: September 12, 2003
- Submitted: September 23, 2003
- Operation: Air carrier
- Aircraft: N197UA
- Make and model: Boeing 747422
- Aircraft serial: 26901
- Aircraft time: 23,751 hours, 2,993 cycles
- Engine: Pwa PW4090
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Actuator
- Condition: Failed
- Location: Nr 3 Eng Vsv
- Stage of operation: DE
- How discovered: O
- Nature of condition: Y, J
- Precautionary procedure: O

## Discrepancy

TOP OF DESCENT, NR 3 ENGINE SHUT DOWN.  THE CAUSE OF THE IFSD WAS THE FAILURE OF THE STATOR VANE ACTUATOR. THE ACTUATOR EXPERIENCED A DUAL CHANNEL TRACK CHECK FAULT AND DID NOT GO TO THE COMMANDED POSITION. THE STATOR VANE ACTUATOR WAS CHANGED AND AIRCRAFT RETURNED TO SERVICE.
